MAUDE Adverse Event Report: ARTHREX, INC. BIO-COM INTERFERENCE SCREW, TAPERED TIP; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COM INTERFERENCE SCREW, TAPERED TIP; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COM INTERFERENCE SCREW, TAPERED TIP
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to user error due to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.
 
Event or Problem Description
It was reported that during a posterior cruciate ligament surgery the bone structure has given way during the implantation of the device and no secure fixation of the device was possible.The bone tunnel was initially prepared for a 6x23 mm screw, but a 8x28 mm screw was finally used for a secure fixation.There was no harm or adverse event for patient, operator or third party reported.The surgery was finished successfully with a different device (ar-5028c-08).It was not necessary to switch the surgical technique or do a second surgery.Update avoe 28-jun-2021: it was confirmed that no new bonetunnel had to be drilled.The anchor is usually implanted by hammering the metal button on the bottom until it is flush with the handpiece.It was further confirmed that the metal button of the device broke off.The exact moment when the metal button broke is unclear.Only the front part of the entire device is inside the patient's joint, which means that the breakage point must have been outside of the patient.Nothing had to be retrieved from the patient.Because the metal button had broken off at the bottom, the surgeon had to hit the handpiece to advance the anchor further.After the surgeon hit the handpiece instead of the normal metal button, the tunnel widened slightly.The implants were still stable, but not as deep in the bone tunnel as usual.The surgery was finished successfully with a different device (ar-5028c-08).

Brand Name
BIO-COM INTERFERENCE SCREW, TAPERED TIP
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19255738
Report Number1220246-2024-02854
Device Sequence Number20428333
Product Code MAI
UDI-Device Identifier00888867014008
UDI-Public00888867014008
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberBIO-COM INTERFERENCE SCREW, TAPERED TIP
Device Catalogue NumberAR-1360C
Device Lot Number10442079
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2021
Initial Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown